MAUDE Adverse Event Report: BARD ACCESS SYSTEMS SAFESTEP HUBER NEEDLE SET 22G X 0.5IN; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS SAFESTEP HUBER NEEDLE SET 22G X 0.5IN; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of asdvs0068 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that it was found that the needle cover was detached from the needle, so that the needle tip was uncovered upon opening the package.There was no reported patient contact.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a detached needle guard is inconclusive due to the returned state of the sample.One 22 g x 0.5 in.Safestep infusion set in an open package was returned for evaluation.An initial visual observation showed no obvious evidence of use.A white dust cap was returned on the luer hub of the infusion set.No needle guard was returned.The needle was noted to be protruding from the packaging during the preliminary evaluation.A microscopic observation revealed a small hole in the clear plastic portion of the packaging of the infusion set.The needle tip was observed to be very slightly damaged.The opened state of the packaging made it difficult to assess when and where the needle guard became detached and/or went missing.Possible causes include improper kit packaging and misplacement of kit components after opening.A lot history review (lhr) of asdvs0068 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
SAFESTEP HUBER NEEDLE SET 22G X 0.5IN
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10176651
Report Number3006260740-2020-02155
Device Sequence Number2464054
Product Code FPA
UDI-Device Identifier00801741066290
UDI-Public(01)00801741066290
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2022
Device Model NumberN/A
Device Catalogue NumberLH-0035
Device Lot NumberASDVS0068
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2020
Event Location Hospital
Initial Date Received by Manufacturer 05/26/2020
Supplement Date Received by Manufacturer07/02/2020
Initial Report FDA Received Date06/19/2020
Supplement Report FDA Received Date07/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1